MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS ALIGNMENT DEVICE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH MIS ALIGNMENT DEVICE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 279726400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4), unknown.The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, while threading in the alignment guide, it would not go all the way down to align with the screw shank because of screw extension crowding.The surgeon tried to use the wrench to force it down and the tip of the alignment guide fractured.Procedure was successfully completed with no surgical delay.Patient outcome is unknown.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection at the microscopic level revealed that the fracture was located at the device¿s distal tip.The broken part of the device¿s tip was not returned.The device features two vertical fractures at the distal tip which is the thinnest section of the device.Based on these observations, it is believed that the device¿s tip experienced high amount of stresses during impaction to result in it fracturing.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The root cause of the device breaking its tip cannot be determined from the sample and the information provided.A potential root cause may be high forces inadvertently placed on the device¿s tip during impaction, exerting enough force to result in the fracture.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS ALIGNMENT DEVICE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8777053
Report Number1526439-2019-51818
Device Sequence Number2374522
Product Code LXH
UDI-Device Identifier10705034199481
UDI-Public(01)10705034199481
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279726400
Device Catalogue Number279726400
Device Lot NumberGM4675401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1